Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Infinitely stretched Mooney surfaces of revolution are uniformly stressed catenoids


Author: Chien-Heng Wu
Journal: Quart. Appl. Math. 32 (1974), 273-284
DOI: https://doi.org/10.1090/qam/99679
MathSciNet review: QAM99679
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Axially and radially stretched Mooney surfaces of revolution are found to tend to catenoids as the stretching tends to infinity. Moreover, two catenoids are found to exist for any given set of stretching parameters. A formal two-term asymptotic solution is obtained explicitly and the stretching of a cylindrical surface is given as an example.


References [Enhancements On Off] (What's this?)

  • [1] Eugene Isaacson, The shape of a balloon, Comm. Pure Appl. Math. 18 (1965), 163–166. MR 0175383, https://doi.org/10.1002/cpa.3160180115
  • [2] C. H. Wu, Spherelike deformations of a balloon, Quart. Appl. Math. 30, 183-194 (1972)
  • [3] D. Y. P. Perng and C. H. Wu, Flattening of membranes of revolution by large stretching--asymptotic solution with boundary layer, Quart. Appl. Math. 32, 407-420 (1973)
  • [4] L. P. Eisenhart, A treatise on the differential geometry of curves and surfaces, Ginn and Company, 1909
  • [5] A. E. Green and J. E. Adkins, Large elastic deformations, Second edition, revised by A. E. Green, Clarendon Press, Oxford, 1970. MR 0269158
  • [6] C. H. Wu, On certain integrable nonlinear membrane solutions, Quart. Appl. Math. 28, 81-90 (1970)


Additional Information

DOI: https://doi.org/10.1090/qam/99679
Article copyright: © Copyright 1974 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website